Blog

Livy's Hope Blog

Welcome to the Livy's Hope Blog!
Jonathan Scheinman

Stay Strong

Stay Strong

A few weeks ago, we had an appointment with Livy’s neurologist. Livy has had some longer seizures lately and we wanted to discuss our options and revise our plan for how to handle them. Livy is currently on four antiepileptic medications and our options are limited. As I sat there holding Livy in my arms, I thought how surreal the journey continues to be. Most of our time is focused on Livy’s epilepsy because we must put out the biggest fire first. Unfortunately, it leaves us with less time to dedicate to her other disabilities. When the doctor came into the room, we told her about Livy’s recent struggles. We then went through the list of medications she is taking and what plan we should put in place. Our options…1, increase medication A to this level…2, increase medication B to this level…you see where this is heading.

After going through all four, the next comment from Livy’s doctor was “We really don’t know how all of the meds interact and the effects that can have.” Did I mention that the known side effects of the medications she is on are nausea, vomiting, upset stomach, diarrhea, constipation, tremors, slurred speech, loss of balance or coordination, rash, headache, mental slowness, trouble concentrating, confusion, dizziness, drowsiness, nervousness, sleep problems (insomnia), loss of strength and energy, anxiety, nervousness, irritability, depression, drooling, restlessness, jerking movements of the eyes, shaking of the hands, and memory problems. These are just the more common side effects, not the serious side effects.

...

Connect today and join us on
our journey of hope.

 

Facebook Twitter Pinterest Instagram Youtube Contact Us